Alert archive / Illinois / Gale Warnings in 2012
Gale Warning 53, NWS Chicago, IL
NWS Chicago, IL issued this gale warning at Dec 3, 2012, 8:37 PM CST. It took effect at Dec 3, 2012, 10:00 PM CST. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 3, 2012, 8:37 PM CST (02:37 UTC)
- In effect from
- Dec 3, 2012, 10:00 PM CST
- Expired
- Dec 4, 2012, 12:29 AM CST
- In force
- 2 hr
- Issued by
- NWS Chicago, IL
The text
As transmitted, in the capitals the NWS used until 2016.
793 WHUS73 KLOT 040237 MWWLOT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 837 PM CST MON DEC 3 2012 LMZ740>743-040800- /O.CAN.KLOT.SC.Y.0112.000000T0000Z-121204T0400Z/ /O.NEW.KLOT.GL.W.0053.121204T0400Z-121204T0800Z/ WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- 837 PM CST MON DEC 3 2012 ...GALE WARNING IN EFFECT UNTIL 2 AM CST TUESDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 2 AM CST TUESDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. * VISIBILITY...HAS IMPROVED...THUS THE DENSE FOG ADVISORY HAS BEEN CANCELLED. * WINDS...SOUTHWEST 35 KT. * SIGNIFICANT WAVES...3 TO 5 FT. * OCCASIONAL WAVES...TO 7 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FT WILL PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ669-671-673-870-872-874-040345- /O.EXP.KLOT.MF.Y.0011.000000T0000Z-121204T0300Z/ LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- 837 PM CST MON DEC 3 2012 ...DENSE FOG ADVISORY WILL EXPIRE AT 9 PM CST THIS EVENING... $$ LMZ744-745-041000- /O.UPG.KLOT.SC.Y.0112.000000T0000Z-121204T1000Z/ /O.NEW.KLOT.GL.W.0053.121204T0400Z-121204T1000Z/ GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 837 PM CST MON DEC 3 2012 ...GALE WARNING IN EFFECT UNTIL 4 AM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 4 AM CST TUESDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * VISIBILITY...HAS IMPROVED...THUS THE DENSE FOG ADVISORY HAS BEEN CANCELLED. * WINDS...SOUTHWEST TO 35 KT. * SIGNIFICANT WAVES...3 TO 5 FT. * OCCASIONAL WAVES...TO 8 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FT WILL PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ261-362-364-366-563-565-567-868-040500- /O.CON.KLOT.MF.Y.0012.000000T0000Z-121204T0500Z/ LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- 837 PM CST MON DEC 3 2012 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 11 PM CST THIS EVENING... * VISIBILITY...LESS THAN 1/4 MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ KREIN
2 follow-up statements
454 WHUS73 KLOT 040516 MWWLOT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 1116 PM CST MON DEC 3 2012 LMZ261-362-364-366-563-565-567-868-040630- /O.EXP.KLOT.MF.Y.0012.000000T0000Z-121204T0500Z/ LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- 1116 PM CST MON DEC 3 2012 ...DENSE FOG ADVISORY HAS EXPIRED... VISIBILITY HAD IMPROVED BY LATE EVENING AS A COLD FRONT MOVED ACROSS NORTHERN AND CENTRAL LAKE MICHIGAN. $$ LMZ740>743-040800- /O.CON.KLOT.GL.W.0053.000000T0000Z-121204T0800Z/ WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- 1116 PM CST MON DEC 3 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 2 AM CST TUESDAY... * WINDS...SOUTHWEST 35 KT. * SIGNIFICANT WAVES...3 TO 5 FT. * OCCASIONAL WAVES...TO 7 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FT WILL PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ744-745-041000- /O.CON.KLOT.GL.W.0053.000000T0000Z-121204T1000Z/ GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 1116 PM CST MON DEC 3 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM CST TUESDAY... * WINDS...SOUTHWEST TO 35 KT. * SIGNIFICANT WAVES...3 TO 5 FT. * OCCASIONAL WAVES...TO 8 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FT WILL PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
273 WHUS73 KLOT 040629 MWWLOT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 1229 AM CST TUE DEC 4 2012 LMZ744-745-041000- /O.CAN.KLOT.GL.W.0053.000000T0000Z-121204T1000Z/ /O.NEW.KLOT.SC.Y.0113.121204T0629Z-121204T1000Z/ GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 1229 AM CST TUE DEC 4 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM CST EARLY THIS MORNING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM CST EARLY THIS MORNING. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...SOUTHWEST TO 25 KT. * SIGNIFICANT WAVES...3 TO 5 FT. * OCCASIONAL WAVES...TO 8 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FT WILL PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FT WILL PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ740>743-040730- /O.CAN.KLOT.GL.W.0053.000000T0000Z-121204T0800Z/ WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- 1229 AM CST TUE DEC 4 2012 ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS CANCELLED THE GALE WARNING. WINDS HAVE SHIFTED TO OUT OF THE WEST AND NORTHWEST AT 15 TO 20 KT. $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this gale warning went out at Dec 3, 5:44 PM CST, 2 hours 53 minutes earlier.
Area forecast discussion, Dec 3, 5:44 PM CST, 2 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
544 PM CST MON DEC 3 2012
.MESOSCALE DISCUSSION...
515 PM CST
CONTINUE TO SEE A STRENGTHENING TREND IN THE SCATTERED CONVECTION
ACROSS NORTH CENTRAL ILLINOIS...INCLUDING PERSISTENT ROTATION WITH
THE STORM IN OGLE COUNTY...THAT IF CONTINUING ITS PATH WOULD COME
CLOSE TO ROCKFORD. SFC BASED CAPE OF AROUND 500-700 J/KG
ASSOCIATED WITH A DEW POINT POOL OF AROUND 60F APPEARS UNINHIBITED
ON ANALYSIS...AND DUE TO STRONG LOW-LEVEL AND DEEP LAYER SHEAR
THIS HAS BEEN ENOUGH TO PRESENT A THREAT OF GUSTY WINDS AND BRIEF
TORNADOES. EXPLICIT CONVECTIVE MODELS GENERALLY SHOW A WANING
TREND IN HIGHER DBZ AFTER 8-9 PM.
MTF
&&
.DISCUSSION...
307 PM CST
TONIGHT AND TUESDAY...
SHOWERS WITH A CHANCE FOR THUNDERSTORMS EXPECTED THIS EVENING AND
INTO TONIGHT AS A COLD FRONT DROPS SLOWLY THROUGH THE FORECAST AREA.
KEPT HIGH POPS...FAIRLY SIMILAR TO PREVIOUS FORECAST. COULD SEE A
FEW STRONGER STORMS...WITH A FEW HUNDRED J/KG OF CAPE TO GO ALONG
WITH 30-40 KT OF 0-6KM BULK SHEAR. ABOVE NORMAL LOWS EXPECTED...AS
CLEARING SKIES AND COOLER AIR WILL TAKE TIME TO GET INTO THE AREA.
WILL BE COOLER TOMORROW...BUT NOT A REAL COLD PUNCH BEHIND THE
FRONT. HIGHS WILL REMAIN ABOVE NORMAL IN THE LOW TO MID 50S. SHOULD
BE A GOOD AMOUNT OF SUNSHINE...SO EXPECTING A PRETTY NICE DAY.
DDV
TUESDAY NIGHT THROUGH THURSDAY NIGHT...
HIGH PRESSURE WILL BUILD INTO THE UPPER MS RIVER VALLEY BY 12Z
WED WITH COLD ADVECTION OCCURRING MAINLY OVER THE GREAT LAKES AND
MI. NNELY 1000-850 MB FLOW OVER LAKE MI AND LAKE TO 850 MB TEMP DIFFERENCES
OF 6-7C MAY BE JUST ENOUGH FOR SCATTERED LAKE EFFECT CLOUDS WED
AM. THE HIGH PRESSURE WILL THEN MOVE ACROSS THE GREAT LAKES AND
NRN IL ON WED WITH SEASONAL TEMPS. SLY WINDS AND MID TO HIGH CLOUDS
VIA WARM ADVECTION WILL THEN INCREASE FOR WED NT AND THU AS STRONG
LOW PRESSURE MOVES EWD ACROSS CANADA. WARM ADVECTION WILL BOOST
HIGH TEMPS TO MID TO UPPER 40S.
RAIN CHANCES WILL INCREASE THU AFTERNOON IN THE NW CWA AND OVER
ALL THE AREA FOR THU NT AS A WEAK SHORTWAVE TROUGH PASSES THROUGH
ALONG WITH THE TRAILING COLD FRONT FROM THE STRONG LOW OVER
CANADA.
FRIDAY THROUGH MONDAY...
SWLY FLOW ALOFT WILL DEVELOP OVER THE WEEKEND AS AN UPPER TROUGH
DIGS SEWD ALONG THE ROCKIES. THE COLD FRONT THAT PASSED THROUGH
THU NT WILL POSSIBLY STALL NEAR THE REGION AND CONTINUE SMALL
CHANCES OF RAIN/SNOW INTO THE WEEKEND. A MORE ORGANIZED LOW
PRESSURE AREA WILL THEN DEVELOP FROM THE CENTRAL OR SRN PLAINS
NEWD INTO IL AND MI FOR SUNDAY AND SUNDAY NIGHT. THUS GOOD
CHANCES OF RAIN AND SNOW ARE FORECAST. THE RAIN AND SNOW LINE WILL
BE ACROSS OR IN THE VICINITY OF NE IL THROUGHOUT THE EXTENDED
FORECAST.
&&
.CLIMATE...
305 PM CST
RECORD HIGH TEMPERATURES...
MONDAY DEC 3:
CHICAGO 71 1970
ROCKFORD 65 1970
ALL-TIME DECEMBER RECORD HIGH TEMPERATURES...
CHICAGO 71 12/3/1970 & 12/2/1982
ROCKFORD 67 12/5/01
RECORD WARM LOW TEMPERATURES...
MONDAY DEC 3:
CHICAGO 54 1998
ROCKFORD 54 1998
MTF
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 00Z...
* A PERIOD OF SHOWERS THIS EVENING. POSSIBILITY FOR THUNDERSTORMS.
* GUSTY SOUTH WINDS. GUSTS DIMINISHING BY 02Z.
* WINDS SHIFTING TO WEST TO NORTHWEST WHEN THE COLD FRONT PASSES
AROUND 06Z.
PAW
//DISCUSSION...UPDATED 00Z...
A COLD FRONT WILL MOVE ACROSS NORTHERN IL AND NORTHWEST IN DURING
THE NIGHT. EXPECTING THE FRONT TO PASS RFD AROUND 04Z...AND THE
REST OF THE TERMINALS BETWEEN 06Z AND 07Z. THERE ARE A COUPLE
BANDS OF SHRA ALONG AND AHEAD OF THE FRONT THIS EVENING. THE
LEADING BAND ACROSS NORTHERN IL AT 00Z HAS TSRA EMBEDDED IN IT.
HOWEVER THE THREAT OF TSRA OCCURRING AT PARTICULAR TERMINAL IS
TOO LOW TO INCLUDE IN THE TAFS. THE OTHER BANDS OF SHRA TO THE
WEST SHOULD WEAKEN THROUGH THE EVENING AND ARE UNLIKELY TO HOLD
TOGETHER LONG ENOUGH TO REACH ANY OF THE TERMINALS.
WINDS WILL SHIFT TO THE WEST TO NORTHWEST WITH THE FRONTAL
PASSAGE. VFR-LEVEL CEILINGS ARE EXPECTED TO CLEAR BEHIND THE
FRONT.
PAW
//ORD AND MDW CONFIDENCE...UPDATED 00Z...
* MEDIUM CONFIDENCE IN TIMING OF SHOWERS.
* MEDIUM CONFIDENCE THAT THE THREAT FOR THUNDERSTORMS IS LOW.
* HIGH CONFIDENCE IN WIND TREND...MEDIUM CONFIDENCE IN TIMING OF
FRONTAL PASSAGE.
PAW
//OUTLOOK FOR ORD/MDW FOR 12Z WEDNESDAY-12Z MONDAY...UPDATED 00Z...
WEDNESDAY...VFR.
THURSDAY...VFR. CHANCE OF SHOWERS LATE AND OVERNIGHT.
FRIDAY...MVFR. CHANCE OF SHOWERS IN THE MORNING.
SATURDAY...MVFR.
SUNDAY...MVFR. CHANCE OF RAIN AND SNOW SHOWERS.
PAW
&&
.MARINE...
307 PM CSTS
STRONG SOUTHERLY WINDS HAVE PUSHED BETTER MIXED AIR OVER SOUTHERN
PORTIONS OF LAKE MICHIGAN...CLEARING OUT THE FOG THERE. STILL A GOOD
AMOUNT OF FOG OUT THERE ACROSS THE NORTHERN 3/4 OF THE LAKE. SHOULD
SEE MUCH OF THIS AREA STAY SOCKED IN UNTIL THE COLD FRONT GETS
THROUGH THIS EVENING...SO WILL KEEP DENSE FOG ADVISORY GOING.
MAY MAKE SMALL CHANGES TO TIMING OF SMALL CRAFT ADVISORY...BUT
OVERALL WILL KEEP GENERALLY THE SAME AS MODELS HAVE NOT VARIED MUCH
WITH TIMING OF THE FRONT.
MAY SEE SMALL CRAFT ADVISORY CONDITIONS DEVELOP AGAIN TUESDAY NIGHT
INTO WEDNESDAY...AND THEN AGAIN WEDNESDAY NIGHT AND INTO THURSDAY.
DDV
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...SMALL CRAFT ADVISORY...NEARSHORE GARY TO MICHIGAN CITY IN UNTIL 4 AM TUESDAY.
SMALL CRAFT ADVISORY...NEARSHORE WINTHROP HARBOR TO GARY IN UNTIL 10 PM
MONDAY.
DENSE FOG ADVISORY...LMZ669-LMZ671-LMZ673-LMZ870-LMZ872-LMZ874
UNTIL 9 PM MONDAY.
DENSE FOG ADVISORY...LMZ261-LMZ362-LMZ364-LMZ366-LMZ563-LMZ565-
LMZ567-LMZ868 UNTIL 11 PM MONDAY.
&&Hazardous weather outlook, Dec 3, 4:30 PM CST, 4 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 430 PM CST MON DEC 3 2012 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 042230- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 430 PM CST MON DEC 3 2012 /530 PM EST MON DEC 3 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS...OR EVEN POSSIBLY GUSTY SHOWERS...ARE FAVORED THIS EVENING INTO EARLY OVERNIGHT. A FEW OF THESE MAY HAVE WIND GUSTS UP TO 50 MPH. A BRIEF TORNADO CANNOT BE COMPLETELY RULED OUT ACROSS MAINLY NORTH CENTRAL AND FAR NORTHEAST ILLINOIS PRIOR TO 9 PM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT...ALTHOUGH SPOTTERS IN NORTH CENTRAL AND FAR NORTHEAST ILLINOIS SHOULD REMAIN VIGILANT TO CHANGING WEATHER CONDITIONS. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-042230- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 430 PM CST MON DEC 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS THROUGH EARLY OVERNIGHT. A FEW STORMS MAY PRODUCE WIND GUSTS UP TO 50 MPH. SOUTH WINDS WILL CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT ALONG THE ILLINOIS SHORE THIS EVENING AND ALONG THE INDIANA SHORE THROUGH LATE TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-042230- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 430 PM CST MON DEC 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. THERE IS A CHANCE FOR THUNDERSTORMS THROUGH EARLY OVERNIGHT...MAINLY ACROSS THE SOUTHERN PART OF THE LAKE. A FEW STORMS MAY PRODUCE WIND GUSTS TO NEAR 50 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO MTF
In the hours before
Special weather statement, Dec 3, 4:45 PM CST, 3 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
445 PM CST MON DEC 3 2012
ILZ003-004-008-010-032330-
BOONE IL-LEE IL-OGLE IL-WINNEBAGO IL-
445 PM CST MON DEC 3 2012
...SPECIAL WEATHER STATEMENT...
AT 444 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM FORRESTON TO 15
MILES SOUTHWEST OF POLO...MOVING NORTHEAST AT 55 MPH.
WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...
BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.
CITIES AND TOWNS AFFECTED...
FORRESTON... DIXON... OREGON...
POLO... PECATONICA... STILLMAN VALLEY...
DURAND... ROCKFORD... WINNEBAGO...
OTHER LOCATIONS AFFECTED...
CASTLE ROCK STATE PARK...LOWDEN STATE PARK...OGLE COUNTY
FAIRGROUNDS...ROCK CUT STATE PARK...ROCK VALLEY COLLEGE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. HEAVY
RAINFALL COULD LEAD TO STANDING WATER ON ROADWAYS AND POOR
VISIBILITY. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS
HAVE PASSED.
&&
LAT...LON 4250 8886 4249 8885 4187 8923 4181 8964
4192 8963 4193 8969 4199 8969 4221 8954
4221 8940 4241 8941 4250 8934
TIME...MOT...LOC 2244Z 234DEG 47KT 4221 8944 4192 8967
4185 8988
MTFSpecial weather statement, Dec 3, 5:28 PM CST, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 528 PM CST MON DEC 3 2012 ILZ003>005-008-040015- BOONE IL-MCHENRY IL-OGLE IL-WINNEBAGO IL- 528 PM CST MON DEC 3 2012 ...SPECIAL WEATHER STATEMENT... AT 528 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MACHESNEY PARK TO BYRON...MOVING NORTHEAST AT 55 MPH. FUNNEL CLOUDS...WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. CITIES AND TOWNS AFFECTED... ROSCOE... STILLMAN VALLEY... BYRON... ROCKTON... SOUTH BELOIT... MACHESNEY PARK... ROCKFORD AIRPORT... ROCKFORD... LOVES PARK... OTHER LOCATIONS AFFECTED... BOONE COUNTY FAIRGROUNDS...ROCK CUT STATE PARK...ROCK VALLEY COLLEGE...ROCKFORD RIVERHAWKS BASEBALL...ROCKFORD SPEEDWAY... PRECAUTIONARY/PREPAREDNESS ACTIONS... FUNNEL CLOUDS CAN BREIFLY TOUCH DOWN AS TORNADOES WITH WINDS TO 70 MPH. THESE STORMS HAVE EXHIBITED SOME WEAK ROTATION. ACT QUICLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM UNTIL THESE STORMS HAVE PASSED. && LAT...LON 4249 8869 4222 8871 4204 8934 4250 8909 TIME...MOT...LOC 2328Z 232DEG 49KT 4240 8903 4216 8919
Special weather statement, Dec 3, 6:13 PM CST, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
613 PM CST MON DEC 3 2012
ILZ005-040045-
MCHENRY IL-
613 PM CST MON DEC 3 2012
...SPECIAL WEATHER STATEMENT...
AT 612 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HARVARD TO 11 MILES
SOUTHWEST OF MARENGO...MOVING EAST AT 45 MPH.
FUNNEL CLOUDS...WINDS GREATER THAN 40 MPH...BRIEF HEAVY DOWNPOURS...
ARE POSSIBLE WITH THESE STORMS.
CITIES AND TOWNS AFFECTED...
HARVARD... MARENGO... HEBRON...
WOODSTOCK... WONDER LAKE... RICHMOND...
BULL VALLEY... SUNNYSIDE... PISTAKEE HIGHLANDS...
OTHER LOCATIONS AFFECTED...
MORRAIN HILLS STATE PARK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FUNNEL CLOUDS CAN BREIFLY TOUCH DOWN AS TORNADOES WITH WINDS TO 70
MPH. THESE STORMS HAVE EXHIBITED SOME WEAK ROTATION. ACT QUICLY AND
MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A
BASEMENT OR SMALL INTERIOR ROOM UNTIL THESE STORMS HAVE PASSED.
&&
LAT...LON 4229 8820 4222 8871 4249 8869 4250 8863
4250 8820
TIME...MOT...LOC 0012Z 251DEG 38KT 4250 8863 4218 8873
FRIEDLEINThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 3, 6:13 PM CST | Special Weather Statement | LOT | McHenry | 32 min |
| Dec 4, 12:29 AM CST | Small Craft Advisory | LOT | 3 hr | |
| Dec 4, 3:28 PM CST | Small Craft Advisory | LOT | 21 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.